Alert archive / North Carolina / Frost Advisories in 2015

Frost Advisory 2, NWS Newport/Morehead City, NC

April 1, 201512 counties in North Carolina

NWS Newport/Morehead City, NC issued this frost advisory at Apr 1, 2015, 3:33 PM EDT for 12 counties in North Carolina. It took effect at Apr 2, 2015, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 3:33 PM EDT (19:33 UTC)
In effect from
Apr 2, 2015, 4:00 AM EDT
Expired
Apr 2, 2015, 8:00 AM EDT
In force
4 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS72 KMHX 011933
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT WED APR 1 2015

...CHILLY TEMPS TONIGHT WILL LEAD TO PATCHY TO AREAS OF FROST...

.IDEAL RADIATIONAL COOLING WITH CLEAR SKIES AND CALM WINDS WILL
ALLOW FOR LOWS TO BOTTOM OUT JUST ABOVE FREEZING TONIGHT AND COLD
ENOUGH FOR PATCHY TO AREAS OF FROST DEVELOPMENT.

NCZ029-044>047-079>081-090>095-098-021200-
/O.NEW.KMHX.FR.Y.0002.150402T0800Z-150402T1200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
333 PM EDT WED APR 1 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT
THURSDAY.

* TEMPERATURES...IN THE MIDDLE 30S.

* TIMING...4 AM TO 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Apr 1, 3:31 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 1, 3:31 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EDT WED APR 1 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SHIFT OFFSHORE THROUGH THURSDAY. A COLD
FRONT WILL APPROACH FROM THE WEST LATE FRIDAY AND CROSS THE REGION
BY MID DAY SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST SUNDAY AND MOVE OFFSHORE EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WED...HIGH PRES CONTINUES TO SHIFT TOWARDS THE MID
ATLANTIC COAST THIS AFTERNOON. DRY N TO NE FLOW BRINGING
SEASONABLY MILD TEMPS TO INLAND AREAS THOUGH TEMPS STRUGGLING
TOWARDS THE 50 DEGREE MARK ON THE NORTHERN OBX COURTESY OF THE
CONTINUED CHILLY WATER TEMPS.

LOW TD VALS COUPLED WITH CLEAR SKIES AND CALM WINDS AS HIGH BUILDS
IN TONIGHT WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING CONDITIONS
OVERNIGHT. THREAT FOR PATCHY LIGHT FROST WITH TEMPS BOTTOMING OUT
IN THE MID 30S INLAND AND WILL ISSUE FROST ADV OVERNIGHT. BEACHES
WILL REMAIN NEAR 40 OVERNIGHT.

&&

.SHORT TERM /THURSDAY/...
AS OF 3 PM WED...HIGH PRES SHIFTS OFFSHORE WITH RETURN SE TO S
FLOW DEVELOPING. PLEASANTLY SUNNY DAY WITH HIGHS IN THE LOW 70S
INLAND TO MID/UPR 60S COAST. RELATIVE HUMIDITIES WILL CONTINUE TO
BE LOW INLAND THOUGH SHOULD NOT SEE FIRE WEATHER CONCERNS AS WINDS
WILL ONLY BE IN THE 5 TO 15 MPH RANGE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 245 PM WEDNESDAY...HIGH PRESSURE WILL GRADUALLY SHIFT
OFFSHORE THURSDAY NIGHT INTO FRIDAY WITH A WARM SOUTHWEST FLOW
DEVELOPING. IT WILL BE QUITE WARM WITH HIGHS RANGING FROM THE
LOWER 80S INLAND TO LOWER 70S OUTER BANKS. WITH DECENT INSTABILITY
IN PLACE WITH SURFACE BASED LI'S AROUND -4 AND WEAK LOW-LEVEL
CONVERGENCE...WILL CONTINUE SMALL CHANCE OF AFTERNOON/EVENING
SHOWERS/TSTMS ALONG ANY SEA BREEZE BOUNDARY THAT CAN DEVELOP.

FRIDAY NIGHT/SATURDAY...FAIRLY STRONG COLD FRONT WILL APPROACH
FROM THE WEST FRIDAY NIGHT...MOVING OFFSHORE BY MIDDAY SATURDAY.
RAMP POPS UP TO HIGH CHANCE/LOW LIKELY BY EARLY SATURDAY MORNING
THROUGH AROUND MIDDAY...BUT BEST INSTABILITY REMAINS OFFSHORE.
AFTER A MILD START SATURDAY MORNING WITH LOWS AROUND 60...MAX
TEMPS SATURDAY ONLY CLIMB A FEW DEGREES TO THE MID 60S...SOME
15-20 DEGREES COOLER THAN FRIDAY.

SATURDAY NIGHT/SUNDAY...STRONG COOL HIGH PRESSURE BUILDS EAST FOR
EASTER SUNDAY. EXPECT RATHER CHILLY MORNING LOW TEMPERATURES
SUNDAY IN THE MID 30S INLAND TO MID 40S OUTER BANKS AND WITH THE
AXIS OF THE HIGH NEAR THE COASTAL PLAINS SUNDAY MORNING...WINDS
COULD DECOUPLE WITH SOME PATCHY FROST WELL INLAND. HIGHS ON SUNDAY
SHOULD REBOUND TO THE LOW/MID 60S.

SUNDAY NIGHT/MONDAY...HIGH PRESSURE MOVES OFFSHORE WITH SOUTHWEST
FLOW AGAIN COMMENCING. THIS WILL PUSH HIGH TEMPERATURES SOME 5-10
DEGREES WARMER THAN SUNDAY WITH HIGHS MID/UPPER 60S COAST TO LOWER
70S MOST INLAND AREAS. CLOUDS WILL INCREASE DURING THE DAY MONDAY
GIVEN THE SOUTHERLY FLOW AND INCREASED MID-LEVEL SHORTWAVE ENERGY.

MONDAY NIGHT/TUESDAY...WITH STRONG LOW-LEVEL WARM ADVECTION AND
DEEPER MOISTURE ADVECTING INTO THE REGION...TUESDAY WILL BE WARM
BUT INCREASINGLY CLOUDY WITH A CHANCE OF A FEW SHOWERS AND
POSSIBLY A THUNDERSTORM OR TWO LATE IN THE DAY. HIGH TEMPERATURES
WILL RANGE FROM THE UPPER 60S OUTER BANKS TO MID 70S INLAND. POPS
REMAIN IN THE SLIGHT CHANCE RANGE FOR TUESDAY.

TUESDAY NIGHT/WEDNESDAY...A SLOW-MOVING COLD FRONT WILL LEAD TO
INCREASED RAIN CHANCES WEDNESDAY AND HAVE POPS IN THE HIGH CHANCE
RANGE. AHEAD OF THE FRONT ON WEDNESDAY...HIGH TEMPERATURES SHOULD
REACH THE LOWER 70S COAST TO AROUND 80 INLAND.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 18Z THURSDAY/...
AS OF 115 PM WEDNESDAY...VFR SKC CONDITIONS WILL PREVAIL THROUGH
THE PERIOD AS HIGH PRESSURE SHIFTS SOUTHEAST OVER THE AREA THROUGH
TONIGHT. NORTHEASTERLY WINDS WILL PERSIST TODAY...BECOMING CALM
TONIGHT...THEN INCREASING TO 5-10 KT OUT OF THE SOUTHEAST LATE
THURSDAY MORNING.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM WEDNESDAY...WITH A WARM SOUTHWEST FLOW...THERE COULD
BE SOME WIDELY SCATTERED SHOWERS/TSTMS ALONG THE SEA BREEZE FRIDAY
AFTERNOON AND EVENING WITH A BRIEF DROP TO MVFR CONDITIONS. EXPECT
PERIODS OF SUB-VFR CONDITIONS FRIDAY NIGHT AND SATURDAY MORNING
AS SHOWERS INCREASE AHEAD OF A COLD FRONT. SUNDAY INTO MONDAY WITH
BE VFR AS COOL HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 3 PM WED...WILL LET SCA RIDE THROUGH 7P FOR CENTRAL WATERS
AS STILL THINK 6 FT SEAS EXIST HERE. OTHERWISE IMPROVING
CONDITIONS AS HIGH BUILDS TOWARDS WATERS WITH N TO NE FLOW VEERING
EAST AND BECOMING LIGHT TONIGHT...THEN SHIFTING SE BUT REMAINING
LIGHT ON THURSDAY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM WEDNESDAY...MODERATE SOUTHWEST WINDS ARE EXPECTED
THURSDAY NIGHT AS HIGH PRESSURE MOVES OFFSHORE. A PERIOD OF SMALL
CRAFT ADVISORY WINDS/SEAS ARE POSSIBLE...STARTING IN THE GUSTY
SOUTHWEST FLOW AHEAD OF THE FRONT FRIDAY INTO EARLY SATURDAY AND
CONTINUING IN THE NORTHWEST/NORTH SURGE BEHIND THE FRONT SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. WINDS SUBSIDE AS AXIS OF COOL
RIDGE OF HIGH PRESSURE BUILDS EAST ACROSS THE REGION SUNDAY AND
GRADUALLY SHIFTS OFFSHORE SUNDAY NIGHT AND MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 4 AM TO 8 AM EDT THURSDAY FOR NCZ029-
     044>047-079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ152-
     154.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...CTC/TL
MARINE...CTC/TL
Hazardous weather outlook, Apr 1, 2:35 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 AM EDT WED APR 1 2015

NCZ029-044>047-079>081-090>095-098-103-104-020645-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
235 AM EDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in North Carolina, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.